Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 246, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2011, 1:15 PM CDT for 7 counties in Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 11, 2011, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, McMinn County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:35 PM CDT | TSTM WND DMG | Dayton, TN | SEVERAL TREES DOWN ACROSS THE SOUTHERN HALF OF THE COUNTY...ESPECIALLY AROUND DAYTON AND EVENSVILLE. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WUUS54 KMRX 111815 SVRMRX TNC007-011-065-107-121-143-153-111900- /O.NEW.KMRX.SV.W.0246.110611T1815Z-110611T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 215 PM EDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE... BRADLEY COUNTY IN EAST TENNESSEE... HAMILTON COUNTY IN EAST TENNESSEE... MCMINN COUNTY IN EAST TENNESSEE... MEIGS COUNTY IN EAST TENNESSEE... RHEA COUNTY IN EAST TENNESSEE... EXTREME EASTERN SEQUATCHIE COUNTY IN EAST TENNESSEE... * UNTIL 300 PM EDT/200 PM CDT/ * AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAYTON...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE... DECATUR...ATHENS...CLEVELAND...CHARLESTON...OLD WASHINGTON... BIRCHWOOD...BIG SPRING...HILLSVIEW...RICEVILLE...CALHOUN... HOPEWELL...CLEAR WATER...TASSO AND WATERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3545 8452 3509 8486 3540 8532 3569 8507 TIME...MOT...LOC 1814Z 293DEG 7KT 3546 8498 $$ GH
1 follow-up statement
958 WWUS54 KMRX 111847 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT SAT JUN 11 2011 TNC007-011-065-107-121-143-153-111900- /O.CON.KMRX.SV.W.0246.000000T0000Z-110611T1900Z/ RHEA TN-SEQUATCHIE TN-BLEDSOE TN-BRADLEY TN-HAMILTON TN-MCMINN TN- MEIGS TN- 247 PM EDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT/200 PM CDT/ FOR MEIGS...MCMINN...HAMILTON...BRADLEY...BLEDSOE... EXTREME EASTERN SEQUATCHIE AND RHEA COUNTIES... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG SPRING...OR 6 MILES SOUTHEAST OF DAYTON...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE... DECATUR...ATHENS...CLEVELAND...CHARLESTON...BIG SPRING... HILLSVIEW...RICEVILLE...CALHOUN...HOPEWELL...CLEAR WATER...TASSO AND WATERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3545 8452 3509 8486 3540 8532 3569 8507 TIME...MOT...LOC 1847Z 293DEG 7KT 3543 8491 $$ GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:57 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 11, 9:57 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1057 AM EDT SAT JUN 11 2011 .DISCUSSION... COUPLE OF OUTFLOW BOUNDARIES HAVE MOVED INTO NWRN SECTIONS OF THE CWA...WITH ENOUGH ELEVATED CONVECTION TO FIRE A FEW SMALL THUNDERSTORMS. WE MAY GET TO THE SURFACE-BASED CONVECTIVE TEMPERATURES SOON ENOUGH BEFORE THE CONVERGENCE ALONG THESE BOUNDARIES FADES...THEREFORE...THEY COULD BE PLAYERS IN TODAY'S THUNDERSTORM ACTIVITY. THE TERRAIN WILL BE THE OTHER OBVIOUS PLAYER IN INITIAL DEVELOPMENT. LOOKING AT LOW-LEVEL MOISTURE AND MODEL SOUNDINGS...WOULD EXPECT CAPE VALUES IN THE 1000-1500 J/KG RANGE ACROSS THE AREA...WITH 15-20 KT 0-6KM SHEAR ACROSS THE NORTH...VS LESS THAN 10 KT SHEAR ACROSS THE SOUTH...THEREFORE...INDIVIDUAL STORM CELLS WILL PERSIST LONGER IN THE NORTH AND HAVE A BETTER CHANCE OF BECOMING SEVERE. WET-BULB ZERO VALUES VERY HIGH...SO MAIN THREAT LOOKS TO BE GUSTY OUTFLOW WINDS...WITH A STRONGEST CELLS MAYBE GETTING QUARTER-SIZED HAIL AT BEST. WILL RAISE THE POPS ACROSS THE NORTHERN SECTIONS INTO THE 40S-50S% RANGE...BUT LEAVE THE SOUTHERN AREAS IN THE 20S-30S% RANGE. WILL MAKE SLIGHT TWEAK TO HAZARDOUS WEATHER OUTLOOK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 95 68 93 65 92 / 30 30 30 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 93 67 90 62 87 / 40 40 30 10 10 OAK RIDGE, TN 92 66 89 62 87 / 40 40 30 10 10 TRI CITIES AIRPORT, TN 90 62 87 56 83 / 50 50 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM
Hazardous weather outlook, Jun 11, 10:12 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1112 AM EDT SAT JUN 11 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121515- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1112 AM EDT SAT JUN 11 2011 /1012 AM CDT SAT JUN 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH MORE COVERAGE OVER THE NORTHERN AREAS...AND ONLY ISOLATED TO SCATTERED STORMS OVER THE SOUTH. SOME STORMS MAY LINGER OVERNIGHT AS A WEAK COLD FRONT DROPS SOUTHEAST INTO THE REGION. A FEW ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE NORTHERN AREAS THIS AFTERNOON INTO THE EARLY EVENING. MOST OF THE STORMS ACROSS THE SOUTHERN SECTIONS WILL BE BRIEF AND NOT AS STRONG OVERALL. THE SEVERE WEATHER THREAT WILL MAINLY BE DAMAGING THUNDERSTORM OUTFLOW WINDS. FOR HAIL SIZE...A FEW OF THE STRONGEST STORMS IN THE NORTH MAY APPROACH QUARTER-SIZED HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE SEASONAL TEMPERATURES AND MOSTLY DRY WEATHER WILL RETURN FROM SUNDAY THROUGH TUESDAY...BEHIND PASSAGE OF THE COLD FRONT ON SUNDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN FROM WEDNESDAY THROUGH FRIDAY...WITH THE POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE STORMS IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY OVER SOME PARTS OF NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA THIS AFTERNOON AND EVENING. GM
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:20 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 40 min |
| Jun 11, 1:01 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 29 min |
| Jun 11, 3:01 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe, Polk | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.